Bounds of Riesz Transforms on L p Spaces for Second Order Elliptic Operators
Annales de l'Institut Fourier, Volume 55 (2005) no. 1, p. 173-197

Let = -div (A(x)) be a second order elliptic operator with real, symmetric, bounded measurable coefficients on n or on a bounded Lipschitz domain subject to Dirichlet boundary condition. For any fixed p>2, a necessary and sufficient condition is obtained for the boundedness of the Riesz transform () -1/2 on the L p space. As an application, for 1<p<3+ϵ, we establish the L p boundedness of Riesz transforms on Lipschitz domains for operators with VMO coefficients. The range of p is sharp. The closely related boundedness of () -1/2 on weighted L 2 spaces is also studied.

Soit = -div (A(x)) un opérateur elliptique du second ordre à coefficients réels mesurables bornés symétriques sur n ou sur un domaine à bord Lipschitzien, soumis à une condition au bord de type Dirichlet. Pour tout p>2, nous obtenons une condition nécessaire et suffisante pour que la transformée de () -1/2 soit bornée sur l’espace L p . A titre d’application, nous établissons pour 1<p<3+ϵ, le caractère borné en norme L p des transformées de Riez d’opérateurs à coefficients VMO sur les domaines à bord Lipschitzien. L’intervalle obtenu pour p est optimal. Nous étudions également si () -1/2 est borné dans les espaces L 2 à poids.

DOI : https://doi.org/10.5802/aif.2094
Classification:  32J15,  35J25,  42B20
Keywords: Riesz transform, elliptic operator, Lipschitz domain
@article{AIF_2005__55_1_173_0,
     author = {Shen, Zhongwei},
     title = {Bounds of Riesz Transforms on $L^p$ Spaces for Second Order Elliptic Operators},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     pages = {173-197},
     doi = {10.5802/aif.2094},
     zbl = {1068.47058},
     mrnumber = {2141694},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_1_173_0}
}
Shen, Zhongwei. Bounds of Riesz Transforms on $L^p$ Spaces for Second Order Elliptic Operators. Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 173-197. doi : 10.5802/aif.2094. http://www.numdam.org/item/AIF_2005__55_1_173_0/

[1] P. Auscher On necessary and sufficient conditions for L p estimates of Riesz transform associated to elliptic operators on n and related estimates (2004) (Preprint) | Zbl 05144344

[2] P. Aucher; T. Coulhon; X.T. Duong; S. Hofmann Riesz transforms on manifolds and heat kernel regularity (to appear in Annales de l'École Normale Supérieure de Paris) | Zbl 02174958

[3] P. Auscher; M. Qafsaoui Observation on W 1,p estimates for divergence elliptic equations with VMO coefficients, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., Tome 5 (2002) no. 7, pp. 487-509 | MR 1911202 | Zbl 02217309

[4] P. Auscher; Ph. Tchamitchian Square root problem for divergence operators and related topics, Soc. Math. France (Astérisque) Tome 249 (1998) | Zbl 0909.35001

[5] P. Auscher; Ph. Tchamitchian Square roots of elliptic second order divergence operators on strongly Lipschitz domains: L p theory, Math. Ann., Tome 320 (2001), pp. 577-623 | Article | MR 1846778 | Zbl 01663012

[6] L.A. Caffarelli; I. Peral On W 1,p estimates for elliptic equations in divergence form, Comm. Pure App. Math., Tome 51 (1998), pp. 1-21 | Article | MR 1486629 | Zbl 0906.35030

[7] T. Coulhon; X.T. Duong Riesz transforms for 1p2, Trans. Amer. Math. Soc., Tome 351 (1999), pp. 1151-1169 | Article | MR 1458299 | Zbl 0973.58018

[8] B. Dahlberg; C. Kenig Hardy spaces and the Neumann problem in L p for Laplace's equation in Lipschitz domains, Ann. of Math., Tome 125 (1987), pp. 437-466 | Article | MR 890159 | Zbl 0658.35027

[9] E. Davies Heat Kernels and Spectral Theory, Cambridge University Press (1989) | MR 990239 | Zbl 0699.35006

[10] J. Duoandikoetxea Fourier Analysis, Amer. Math. Soc., Graduate Studies in Math., Tome 29 (2000) | Zbl 0969.42001

[11] G. Di Fazio L p estimates for divergence form elliptic equations with discontinuous coefficients (Boll. Un. Mat. Ital. A) Tome 10 (1996), pp. 409-420 | Zbl 0865.35048

[12] F. Giaquinta Multiple Integrals in the Calculus of Variations and Non-Linear Elliptic Systems, Princeton Univ. Press Tome 105 (1983) | Zbl 0516.49003

[13] D. Jerison; C. Kenig The inhomogeneous Dirichlet problem in Lipschitz domains, J. Funct. Anal., Tome 130 (1995), pp. 161-219 | Article | MR 1331981 | Zbl 0832.35034

[14] C. Kenig Harmonic Analysis Techniques for Second Order Elliptic Boundary Value Problems, Amer. Math. Soc. (Regional Conf. Series in Math.) Tome 83 (1994) | Zbl 0812.35001

[15] N. Meyers An L p estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Sc. Norm. Sup. Pisa, Tome 17 (1963), pp. 189-206 | Numdam | MR 159110 | Zbl 0127.31904

[16] J.L. Rubio De Francia Factorization theory and the A p weights, Amer. J. Math., Tome 106 (1984), pp. 533-547 | Article | MR 745140 | Zbl 0558.42012

[17] Z. Shen The L p Dirichlet problem for elliptic systems on Lipschitz domains (2004) (Preprint)

[18] E. Stein Singular Integrals and Differentiability Properties of Functions, Princeton University Press (1970) | MR 290095 | Zbl 0207.13501

[19] L. Wang A geometric approach to the Calderón-Zygmund estimates, Acta Math. Sinica (Engl. Ser.), Tome 19 (2003), pp. 381-396 | Article | MR 1987802 | Zbl 1026.31003